MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SONICBEAT TRANSDUCER

AOMORI OLYMPUS CO., LTD. SONICBEAT TRANSDUCER
Model Number TD-SB400
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was observed that during the device evaluation, the sonicbeat transducer exhibited the tissue pad was severely worn.There were traces of contact with the probe on the non-insulated parts.There was no patient involvement.
 
Additional Manufacturer Narrative
The device was returned to olympus for inspection.Based on the results of the investigation, it is likely the following led to the malfunction: the event can be detected/prevented by following the instructions for use which state: 1.Ultrasonic waves were output while the tissue was grasped at the tip of the grasping section, which caused contact between the probe and the tissue pad at the rear end of the grasping section, resulting in severe abrasion of the tissue pad.2.Wear of the tissue pad caused the gripper to come into contact with the probe.3.Contact marks were left as ultrasound was output while the gripper and probe were in contact.4.The probe was subjected to the load of ultrasound output and tissue grasping, which caused cracks starting from the contact marks, which resulted in an error.Drawing number and revision number of ifu: ge8031 13.If any irregularity is observed, take proper remedial actions by referring to chapter 8, ¿troubleshooting¿ in the instruction manual for the ultrasonic generator.Do not use the transducer on the patient if any irregularity is observed with the equipment.Otherwise, the system may not work properly and serious injury to the surgeon, surgical staff and/or the patient may result.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
SONICBEAT TRANSDUCER
Common Device Name
TRANSDUCER
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21990881
Report Number9614641-2025-00689
Device Sequence Number17265093
Product Code LFL
UDI-Device Identifier04953170306808
UDI-Public04953170306808
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberTD-SB400
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2025
Initial Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown